Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Life expectancy after stopping ARV's
Aug 18, 2007

I have a client who has stopped taking ARV's after taking them for over 2 years. When he started Tx, his CD4 was 7 and VL was >750,000. He current numbers are CD4 301, and VL <50. This person no longer wants to take ARV's. We are wondering what is the ususal life expectancy would be for someone like this.

Response from Dr. Young

Thanks for your post.

I'm not much of a fan of treatment interruuptions, especially among persons who have very low CD4 count nadirs, like your client. This is because persons with low CD4 nadirs tend to have dramatic declines in CD4 after discontinuation-- placing them at significant risk of having AIDS complications.

It isn't uncommon to see CD4 counts drop about 100 cells in the first couple of months following stopping treatment- this would place your client back in the AIDS-200 cell range.

After that point, life expectancy is going to be guided by the rate of further decline and the kinds of complications that may arise.

I think that the key question is why your client has decided to stop medications and trying to address these concerns. In my opinion, with current medications options, all patients have a very real chance of getting on suppressive therapy that causes few side effects.

I hope this helps. BY



Previous
drug-related toxicity... How common is it?
Next
cd4 count and treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement